Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 24, 2011, 8:48 PM EDT for 9 counties in Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2011, 8:48 PM EDT (00:48 UTC)
- Expired
- Jun 24, 2011, 9:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
Counties Butts County, GA, Clayton County, GA, Coweta County, GA, Fayette County, GA, Henry County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -532 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WWUS82 KFFC 250048
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT FRI JUN 24 2011
GAZ053>058-066>068-250130-
848 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...SPALDING...
PIKE...MERIWETHER...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON
COUNTIES UNTIL 930 PM EDT...
AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JONESBORO TO GRIFFIN...BROOKS...SENOIA...
ALVATON AND LAGRANGE...MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP...SPALDING...PIKE...MERIWETHER...BUTTS...COWETA...
FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENWOOD...
LUTHERSVILLE...LONE OAK...STATE LINE PARK...HILLCREST...
ABBOTTSFORD...WARES CROSSROADS...HARRISONVILLE...HOGANSVILLE...
BIRDIE...TOWALAGA...VAUGHN...DIGBEY...SUNNY SIDE AND ATLANTA MOTOR
SPEEDWAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3311 8522 3318 8510 3322 8495 3326 8494
3339 8471 3351 8462 3355 8446 3359 8446
3348 8395 3337 8386 3325 8381 3318 8382
3320 8386 3319 8424 3304 8425 3299 8442
3299 8448 3296 8453 3290 8474 3300 8522
TIME...MOT...LOC 0047Z 285DEG 26KT 3352 8436 3333 8416
3304 8515
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 7:50 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 24, 7:50 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EDT FRI JUN 24 2011 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ACTIVE NORTHWEST FLOW PATTERN IN PLACE ACROSS THE REGION ONCE AGAIN ON BACK SIDE OF DEEP UPPER LOW ACROSS THE NORTHEAST U.S. AND EAST SIDE OF INTENSE SUBTROPICAL RIDGE OVER TX. A SERIES OF EMBEDDED DISTURBANCES TO TRACK ACROSS THE REGION AND IMPINGE ON A VERY MOIST...UNSTABLE LOW-LEVEL ATMOSPHERE...ESPECIALLY THROUGH THE SHORT TERM. THE FIRST DISTURBANCE WAS TRACKING ACROSS MIDDLE/EASTERN TN THIS AFTERNOON AND A LARGE COMPLEX OF THUNDERSTORMS WAS ALREADY DEVELOPING IN RESPONSE...WITH ADDITIONAL THUNDERSTORMS DEVELOPING ESE FROM THIS AREA ACROSS N GA INTO NC/SC. WRF/HRR CONVECTIVE MODELS AND GFS/ECMWF LOW/MID-LEVEL MOISTURE FIELDS SUGGEST THAT THIS ACTIVITY WILL PROPAGATE SOUTHWARD DURING THE EVENING TOWARD ATL-AHN AND THEN TOWARD CSG-MCN BY 06Z BEFORE DISSIPATING. AN EVEN MORE POTENT DISTURBANCE IS EVIDENT IN THE MODELS FOR SAT...WITH GOOD INDICATION OF A POTENTIAL MCS TYPE EVENT...SIMILAR TO THOSE WE SAW LAST WEEK. ECMWF/GFS IN GOOD AGREEMENT IN AN MCS ENTERING NW GA BEFORE 18Z SAT...TRACKING SE TOWARD ATL-CSG IN THE 18Z-00Z TIME FRAME. ALTHOUGH THE UPPER RIDGE BUILDS SLIGHTLY EASTWARD FOR SUN...YET ANOTHER DISTURBANCE TRACKS AROUND THE UPPER RIDGE...ALTHOUGH THIS TIME MORE INTO NE/EC GA...AS THE UPPER RIDGE ATTEMPTS TO DIMINISH ACTIVITY IN THE FAR WESTERN PART OF THE STATE. NEEDLESS TO SAY...EXPECT GOOD CHC DIURNALLY DRIVEN POPS EACH DAY THROUGH THE SHORT TERM. MAX/MIN TEMPS NOT EXPECTED TO CHANGE MUCH WITH NO CHANGE IN AIR MASS EXPECTED. MAV/MET BLEND BEST OPTION AS NO CONSISTENCY FROM RUN-TO-RUN AS TO WHICH MODEL DOES BETTER. OVERALL...THE MET MOS HAS BEEN SLIGHTLY BETTER FOR MIN TEMPS THE PAST FEW CYCLES...WHILE THE MAV MOS HAS DONE SLIGHTLY BETTER FOR MAX TEMPS. .LONG TERM /MONDAY THROUGH FRIDAY/... ONLY SUBTLE CHANGES EXPECTED DURING THE LONG TERM PERIODS. THE STRONG SUBTROPICAL RIDGE ATTEMPTS TO EXPAND SLIGHTLY EASTWARD THROUGH THE FIRST PART OF THE LONG TERM...BUT NEVER FAR ENOUGH EAST TO COMPLETELY SHUT OFF THE POTENTIAL FOR NW FLOW THUNDERSTORMS AND POSSIBLE MCS ACTIVITY. THUS...THERE MIGHT BE A SLIGHT DECREASE IN CONVECTIVE CONVERGE...MAINLY ACROSS WESTERN SECTIONS MON-TUE...BUT BY NO MEANS A CLEAR SIGNAL THAT POPS CAN BE DROPPED BELOW MENTIONABLE VALUES ANYWHERE. DURING THE LATER PORTIONS OF THE EXTENDED...THE UPPER RIDGE RETREATS WEST...SO OUR REGION IS ONCE AGAIN PLACED IN AN ACTIVE NW FLOW REGIME. IN ADDITION...THERE ARE HINTS OF AN EASTERLY WAVE DEVELOPING ACROSS THE EASTERN GULF INTO THE SE U.S. AND REMAINING NEARLY STATIONARY FOR SEVERAL DAYS. THIS WILL FURTHER ENHANCE THE CONVECTIVE POTENTIAL ACROSS THE REGION. OVERALL...EXPECTED A VERY UNSETTLED PATTERN FOR THE NEXT 10 DAYS WITH SCATTERED TO NUMEROUS DIURNALLY DRIVEN THUNDERSTORMS. OTHERWISE...IT WILL REMAIN HOT AND HUMID WITH NO APPRECIABLE TEMPERATURE CHANGE EXPECTED AS INDICATED IN THE LATEST MEX MOS. 19 && .AVIATION... 00Z UPDATE... MAIN CONVECTION LINE HAS MOVED THROUGH THE METRO AIRPORTS...BUT A SECOND LINE IS APPROACHING. EXPECT MVFR CONDITIONS DURING STORMS WHICH WILL LINGER THROUGH 03Z. WIND GUSTS SHOULD BE WEAKER THAN EARLIER STORMS...BUT CANNOT RULE OUT 30KTS IN STRONGEST STORMS. VFR CONDITIONS SHOULD RETURN RAPIDLY AFTER 03Z IN METRO AREA AND AHN. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE IN ALL ELEMENTS OF FORECAST...HIGHER CONFIDENCE AFTER 04Z. 27 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 95 66 96 / 50 30 30 40 ATLANTA 73 91 71 94 / 50 60 40 40 BLAIRSVILLE 66 87 65 89 / 30 30 30 40 CARTERSVILLE 72 92 65 94 / 50 50 30 40 COLUMBUS 73 93 72 96 / 40 60 50 40 GAINESVILLE 72 92 68 93 / 50 50 30 40 MACON 72 95 69 98 / 40 60 50 40 ROME 70 93 67 95 / 50 50 30 40 PEACHTREE CITY 70 92 64 94 / 50 60 40 40 VIDALIA 73 95 75 98 / 30 20 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK... SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 19/12
Hazardous weather outlook, Jun 24, 3:00 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT FRI JUN 24 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 300 PM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY BE SEVERE IN NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE INTO NORTH GEORGIA THIS AFTERNOON AND THEN REMAIN STATIONARY TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE DAMAGING WINDS...LARGE HAIL AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... DAYTIME HEATING WILL AID IN THUNDERSTORM DEVELOPMENT AHEAD OF THE SURFACE BOUNDARY THIS AFTERNOON. CAPE VALUES WILL INCREASE TO 1500 TO 2000 WITH LIFTED INDEX VALUES FALLING TO NEAR -4. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 24, 7:21 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT FRI JUN 24 2011
GAZ053-242345-
721 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN COWETA COUNTY UNTIL 745 PM EDT...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS DEVELOPING ACROSS COWETA COUNTY
SOUTHWARD OF AN INITIAL AREA OF STRONG THUNDERSTORMS LOCATED ACROSS
THE NORTHERN PART OF THE COUNTY. THE STORMS WERE LOCATED NEAR
ARNCO-SARGENT...THOMAS CROSSROADS...AND EAST OF SHARPSBURG...MOVING
EAST-SOUTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.
&&
LAT...LON 3346 8498 3344 8496 3344 8492 3351 8485
3350 8461 3348 8463 3342 8462 3336 8459
3333 8452 3322 8450 3322 8484 3319 8486
3322 8487 3323 8494 3343 8501
TIME...MOT...LOC 2318Z 289DEG 11KT 3342 8478
19Special weather statement, Jun 24, 7:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT FRI JUN 24 2011
GAZ053>058-250030-
743 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SPALDING...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES
UNTIL 830 PM EDT...
AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MCDONOUGH TO HAMPTON...PEACHTREE CITY AND
NEWNAN...MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SPALDING...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON
COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE BIRDIE...SUNNY SIDE...EAGLES LANDING...ATLANTA MOTOR
SPEEDWAY...FLIPPEN...BLACKSVILLE...STOCKBRIDGE...MCDONOUGH...
KELLEYTOWN...HAMPTON...LAKE SPIVEY...LOVEJOY...BONANZA...IRONDALE AND
JW SMITH RESERVOIR. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3346 8498 3344 8492 3351 8485 3350 8461
3356 8445 3354 8408 3353 8404 3350 8403
3347 8393 3337 8386 3317 8415 3319 8437
3321 8440 3320 8449 3322 8451 3323 8492
3328 8496 3343 8501
TIME...MOT...LOC 2342Z 284DEG 25KT 3346 8405 3329 8431
3340 8491Special weather statement, Jun 24, 7:46 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT FRI JUN 24 2011
GAZ039-051-250015-
746 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILKES AND
TALIAFERRO COUNTIES UNTIL 815 PM EDT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM METASVILLE TO ROBINSON...MOVING
SOUTHEAST AT 30 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3359 8270 3351 8275 3352 8282 3347 8287
3344 8286 3345 8299 3347 8301 3349 8298
3362 8300 3362 8298 3365 8295 3369 8300
3372 8297 3373 8295 3370 8293 3380 8257
3365 8249
TIME...MOT...LOC 2346Z 294DEG 24KT 3374 8254 3362 8298
19Local storm report, Jun 24, 8:17 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG CARROLLTON 33.58N 85.08W
06/24/2011 CARROLL GA 911 CALL CENTER
6-10 TREES DOWN COUNTYWIDE.
&&
LPRLocal storm report, Jun 24, 8:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 1 NW DAHLONEGA 34.54N 84.00W
06/24/2011 E1.00 INCH LUMPKIN GA EMERGENCY MNGR
A SMALL AND BRIEF AMOUNT OF QUARTER-SIZED HAIL ON THE
NORTHWEST SIDE OF DAHLONEGA. MOST OTHER HAIL WAS
NICKEL-SIZED ON NORTH AND NORTHEAST SIDE OF TOWN.
0315 PM TSTM WND DMG 4 ESE DAHLONEGA 34.52N 83.92W
06/24/2011 LUMPKIN GA 911 CALL CENTER
TREE DOWN ON LONGBRANCH ROAD AND GA 115 W.
0319 PM HAIL 4 ESE DAHLONEGA 34.51N 83.92W
06/24/2011 E0.88 INCH LUMPKIN GA PUBLIC
0319 PM HAIL 3 ESE DAHLONEGA 34.52N 83.94W
06/24/2011 E0.25 INCH LUMPKIN GA PUBLIC
0330 PM TSTM WND DMG FORT OGLETHORPE 34.95N 85.26W
06/24/2011 CATOOSA GA 911 CALL CENTER
ONE TREE AND ONE POWER LINE DOWN.
0336 PM HAIL RINGGOLD 34.92N 85.11W
06/24/2011 E0.88 INCH CATOOSA GA PUBLIC
0343 PM TSTM WND DMG 1 N CHICKAMAUGA 34.89N 85.29W
06/24/2011 WALKER GA 911 CALL CENTER
ONE POWER LINE DOWN. THREE TREES DOWN.
0432 PM LIGHTNING DALTON 34.77N 84.97W
06/24/2011 WHITFIELD GA EMERGENCY MNGR
STRUCTURAL FIRE ON BEAVERDALE ROAD IN DALTON STARTED BY
LIGHTNING.
0555 PM HAIL LINDALE 34.19N 85.17W
06/24/2011 E0.75 INCH FLOYD GA EMERGENCY MNGR
0625 PM HAIL ATLANTA 33.75N 84.39W
06/24/2011 E0.75 INCH FULTON GA EMERGENCY MNGR
GEORGIA TECH EMERGENCY MANAGER REPORTS PENNY-SIZED HAIL
ON THE GEORGIA TECH CAMPUS.
0738 PM TSTM WND DMG CARROLLTON 33.58N 85.08W
06/24/2011 CARROLL GA 911 CALL CENTER
6-10 TREES DOWN COUNTYWIDE.
&&
19Special weather statement, Jun 24, 8:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT FRI JUN 24 2011
GAZ053>058-066>068-250130-
848 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...SPALDING...
PIKE...MERIWETHER...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON
COUNTIES UNTIL 930 PM EDT...
AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JONESBORO TO GRIFFIN...BROOKS...SENOIA...
ALVATON AND LAGRANGE...MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP...SPALDING...PIKE...MERIWETHER...BUTTS...COWETA...
FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENWOOD...
LUTHERSVILLE...LONE OAK...STATE LINE PARK...HILLCREST...
ABBOTTSFORD...WARES CROSSROADS...HARRISONVILLE...HOGANSVILLE...
BIRDIE...TOWALAGA...VAUGHN...DIGBEY...SUNNY SIDE AND ATLANTA MOTOR
SPEEDWAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3311 8522 3318 8510 3322 8495 3326 8494
3339 8471 3351 8462 3355 8446 3359 8446
3348 8395 3337 8386 3325 8381 3318 8382
3320 8386 3319 8424 3304 8425 3299 8442
3299 8448 3296 8453 3290 8474 3300 8522
TIME...MOT...LOC 0047Z 285DEG 26KT 3352 8436 3333 8416
3304 8515The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether | 28 min |
| Jun 24, 9:02 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Talbot, Upson | 43 min |
| Jun 24, 9:06 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Jefferson, Washington, Wilkinson | 39 min |
| Jun 24, 9:48 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 42 min |
| Jun 24, 10:24 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 51 min |
| Jun 25, 5:40 PM EDT | Special Weather Statement | FFC | Fannin | 50 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.